Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Protease Enzyme
Aug 2, 2006

First of all, I am HIV+ and NOT currently taking any antiretrovirals. I recently had some stomach problems, nausea, diarrhea, etc. A friend recommended a blend of natural enzymes and probiotics. When I checked the label I noticed that it listed ingredients Protease 3.0 and Protease 4.5. Okay, to a medical doctor this might sound like a dumb question, but I'm more of a humanities type. Are these the same enzymes that Protease Inhibitors suppress? If someone is taking a HAART cocktail with PIs should they avoid these type of supplements? Is there more than one type of Protease? Thanks.

Steve Washington DC

Response from Dr. Young

Steve in DC, thanks for your post.

Humanities aside, the proteases that you're talking about are different than HIV protease. Indeed, there are many different proteases out there.

While I'm not a huge fan of supplement pills (I favor eating a healthy, diverse diet instead), there's no reason, a priori, why you couldn't take them.

Best, BY



Previous
when to start?
Next
fatty liver healing time

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement